Rocky Mountain Journal of Mathematics

Cotorsion Theories Cogenerated by $\aleph_1$-free Abelian Groups

Saharon Shelah and Lutz Strüngmann

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 32, Number 4 (2002), 1617-1626.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20K15: Torsion-free groups, finite rank
Secondary: 20K20: Torsion-free groups, infinite rank 20K35: Extensions 20K40: Homological and categorical methods


Shelah, Saharon; Strüngmann, Lutz. Cotorsion Theories Cogenerated by $\aleph_1$-free Abelian Groups. Rocky Mountain J. Math. 32 (2002), no. 4, 1617--1626. doi:10.1216/rmjm/1181070044.

Export citation


  • R. Baer, The subgroup of the elements of finite order of an abelian group, Ann. of Math. 37 (1936), 766-781.
  • T. Becker, L. Fuchs and S. Shelah, Whitehead modules over domains, Forum Math. 1 (1989), 53-68.
  • K.J. Devlin and S. Shelah, A weak version of $\diamondsuit$ which follows from $2^\aleph_0<2^\aleph_1$, Israel J. Math. 29 (1978), 239-247.
  • K. Eda, A characterization of $\aleph_1$-free abelian groups and its application to the Chase radical, Math. Ann. 261 (1982), 359-385.
  • P.C. Eklof and A.H. Mekler, Almost free modules\emdash/Set-theoretic methods, North-Holland, Amsterdam, 1990.
  • L. Fuchs, Infinite abelian groups, Vol. I and II, Academic Press, New York, 1970 and 1973.
  • R. Göbel, S. Shelah and S.L. Wallutis, On the lattice of cotorsion theories, J. Algebra 238 (2001), 292-313.
  • P. Griffith, A solution to the splitting mixed group problem of Baer, Trans. Amer. Math. Soc. 139 (1969), 261-269.
  • L. Salce, Cotorsion theories for abelian groups, Sympos. Math., vol. 23, 1979, Acad. Press, London, pp. 11-32.
  • L. Strüngmann, Torsion groups in cotorsion theories, Rend. Sem. Mat. Univ. Padova 107 (2002).
  • --------, On problems by Baer and Kulikov using $V=L$, submitted.
  • L. Strüngmann and S.L. Wallutis, On the torsion groups in cotorsion classes, AGRAM 2000 Conference (Perth, West. Australia), Contemp. Math., vol. 273, Amer. Math. Soc., Providence, RI, 2001, pp. 269-283.